Aa
Aa
A
A
A
Close
Avatar universal

Breathing Problems while on Birth Control

I am 18 years old, and I started taking Lutera Birth Control two nights ago. I was prescribed them through Planned Parenthood. Yesterday, the day after taking my first pill, I was breathing normally but I felt like I wasn't getting the depth of air I was used to, which forced me to make myself yawn or take deep sharp breaths. I took my second pill last night, regardless of the shortness in breath, but today I have been experiencing (and noticing) the effect much more. Today I spoke with an advice nurse who said that because I was not experiencing concurrent chest pains, this was only a side effect of the pill. Is that true? I am very worried. I doubt I would have been able to form a blood clot only after taking the pill twice.. Please, any advice is appreciated.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
well i think most know that birthcontrol pills can eventually lead to health problems especially with your heart at times..id use another alternative for birth control asap...like the shot or the patch.. good luck
Helpful - 0
Avatar universal
I don't think it is a blood clot but it sounds like you are having an allergic reaction to the medication.  I would stop taking it and talk to a doctor or pharmacist about it right away.
Helpful - 0
Avatar universal
I think because at 18 you should be focusing on college and not birth control...
Helpful - 0
Avatar universal
I would discontinue taking this medication and follow up with a physician about the situation.  I agree with Cassandrea; sounds like a allergic reaction.  It is obvious this "nurse" didn't give you prudent advice.

If this shortness of breath persists, SEEK EMERGENT CARE.  
Helpful - 0
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
Like with any other birth control pill, Lutera Birth Control, can also cause clots in any part of the body. If this happens in lungs, then this can cause progressive breathlessness and can be dangerous. You must get a CT scan of chest immediately.
Other than that, the pill also causes bloating of abdomen. This can also cause breathlessness.
I suggest you first go to ER to rule out clots in lungs. Do not want to scare you. But since I cannot examine you, this is the most serious complication of birth control pill that should be ruled out in a person taking them.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.